Hail, Scotts Bluff
- When
- June 5, 4:28 PM MST
- Where
- Scotts Bluff County, Morrill
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.970, -103.930
A severe storm produced some hail over western Scotts Bluff county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe storm produced some hail over western Scotts Bluff county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 5, 12:47 PM MST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 147 PM MDT TUE JUN 5 2007 .SHORT TERM...CONVECTION HAS BEEN FORMING AT MIDDAY OVER CARBON AND ALBANY COUNTIES AHEAD OF THE APPROACHING SHORTWAVE TROUGH. STILL EXPECT STORMS TO INTENSIFY AND BECOME MORE WIDESPREAD OVER THE EAST PART OF THE CWA THROUGH THE REST OF THE AFTERNOON AND EVENING. THE CAP SHOULD BE BROKEN BY MID AFTERNOON IN MOST PLACES ALLOWING THE 1000 TO 1500 J/KG CAPE TO BE REALIZED. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY THREAT WITH THE SUPERCELLS...WITH ENOUGH LOW LEVEL SHEAR EXPECTED AT THE 0-1KM LAYER FOR A FEW TORNADIC STORMS. 18Z LAPS INFORMATION POINTS TO NORTHERN GOSHEN AND PLATTE COUNTIES AS THE MOST LIKELY PLACES FOR TORNADIC STORMS. THE SHORTWAVE TROUGH WILL MOVE EAST OF THE CWA BY LATE EVENING...ENDING MOST OF THE THUNDERSTORMS THREAT. THE SURFACE WARM FRONT WILL MOVE EAST INTO THE PANHANDLE EARLY TONIGHT WITH THE SHORTWAVE TROUGH. DRIER AIR WILL BE BEHIND THE WARM FRONT. THE FRONT WILL ALSO ACT TO KEEP THE SURFACE PRESSURE GRADIENT TIGHT OVER AT LEAST THE EAST PART OF THE NEBRASKA PANHANDLE FOR GUSTY SOUTHERLY WINDS. THE UPSTREAM UPPER LOW WILL MOVE EAST AND MODELS PLACE IT SIMILARLY OVER WESTERN WYOMING BY 00Z THURSDAY. THE ASSOCIATED SURFACE FRONT WILL MOVE THROUGH THE CWA WEDNESDAY AFTERNOON WITH MODEL RUNS OF THE PAST FEW DAYS INDICATING SIMILAR TIMING. BEHIND THE FRONT WILL BE COOLER TEMPERATURES AND STRONG WEST OR NORTHWEST WINDS WITH GUSTS TO 40 KNOTS LIKELY. THE AIRMASS BEHIND THE FRONT WILL ALSO BE DRIER. DIFFLUENT FLOW ALOFT AND THE LEFT EXIT REGION OF THE 250 MB JET WILL PROVIDE FAVORABLE SYNOPTIC LIFT FOR CLOUDS AND PRECIPITATION. THAT LIFT WILL BE SOMEWHAT COUNTERACTED BY THE DRIER AND WESTERLY WIND FLOW AT THE SURFACE. HAVE KEPT SCATTERED POPS GOING FOR NOW BY WEDNESDAY AFTERNOON. TEMPERATURES TONIGHT WILL BE VERY MILD WITH COOLER TEMPERATURES IN ESPECIALLY THE WEST PART OF THE CWA FOR WEDNESDAY. MODELS FAIRLY CLOSE FOR THIS FORECAST AND HAVE GOOD RUN TO RUN CONSISTENCY. .LONG TERM...WEDNESDAY NIGHT THRU TUESDAY...WINDY START TO THE LONG TERM AS UNUSUALLY STRONG LOW PUSHES INTO THE DAKOTAS WED NITE...WITH STRONG GRADIENT PRODUCING NORTHWEST DOWNSLOPE FLOW AND STRONG POST FRONTAL WINDS FOR WED NITE AND THU. WILL KEEP SHOWERS AND A FEW THUNDERSTORMS IN THE GRIDS FOR THU AND THU NITE AS AREA CONTINUES UNDER CYCLONIC FLOW ALOFT. AS DAKOTAS LOW MOVES EAST...EXPECT A PERIOD OF QUASI-ZONAL FLOW FOR FRI AND SAT...TRANSITIONING TO SOUTHWEST FLOW ALOFT ON SUN AS THE NEXT SYSTEM DROPS INTO THE PACIFIC NORTHWEST. SO OTHER THAN THE DIURNALLY DRIVEN AFTERNOON AND EVENING SHOWER OR STORM...GENERALLY DRY PERIOD FOR THE WEEKEND AND INTO EARLY NEXT WEEK. && .AVIATION...THUNDERSTORMS WILL BE FAIRLY WIDESPREAD OVER THE CWA THROUGH THE EVENING...WITH IMPROVEMENT FROM WEST TO EAST. MVFR CEILINGS AND VISIBILITIES WILL BE COMMON WITH THE STORMS. SOME OF THE STORMS WILL ALSO BE STRONG AND PRODUCE HAIL AND STRONG WIND GUSTS. DRIER AIR WILL SPREAD OVER THE CWA FROM WEST TO EAST EARLY TONIGHT...WITH VFR CONDITIONS ASSOCIATED. SOUTH WINDS WILL GUST TO 30 KNOTS THROUGH TONIGHT IN THE NEBRASKA PANHANDLE. WINDS WILL SHIFT TO WESTERLY BEHIND A COLD FRONT WEDNESDAY AFTERNOON WITH GUSTS TO 35 KNOTS. THE WINDS WILL PRODUCE TURBULENCE BELOW 3000 FEET AGL. && .FIRE WEATHER...FUELS REMAIN TOO MOIST FOR ANY CRITICAL FIRE WEATHER SITUATION THROUGH THE EARLY EVENING. HOWEVER...IN THE LOWER ELEVATIONS OF CARBON COUNTY...TEMPERATURES WILL BE BETWEEN 75 AND 80...RELATIVE HUMIDITIES BETWEEN 15 AND 20 PERCENT AND WIN GUSTS TO 35 MPH. STRONG WINDS WILL BE OVER THE NEBRASKA PANHANDLE TONIGHT AND OVER THE ENTIRE DISTRICT WEDNESDAY THROUGH THURSDAY. THE TEMPERATURES WILL COOL DURING THAT TIME AND RELATIVE HUMIDITIES WILL BE HIGHER. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/EISE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1005 AM MDT TUE JUN 5 2007 WYZ061>066-061130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1005 AM MDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SOME WEAK THUNDERSTORMS WILL OCCUR OVER MUCH OF THE REGION THIS AFTERNOON AND EVENING. GUSTY WINDS TO 45 MPH WILL OCCUR WITH A FEW OF THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL BLOW THROUGH THE REGION ON WEDNESDAY AFTERNOON...BRINGING WITH IT A CHANCE OF THUNDERSTORMS. IT WILL ALSO BE WINDY WITH SOME GUSTS TO 45 MPH. THE WINDS WILL LINGER INTO THURSDAY WITH SIMILAR GUSTS LIKELY. IT WILL BE COLD ENOUGH FOR SOME SNOW SHOWERS IN THE MOUNTAINS WEDNESDAY NIGHT AND THURSDAY. FOR FRIDAY THROUGH MONDAY...THERE WILL BE A FEW LATE DAY THUNDERSTORMS AROUND EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-067>070-061130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1005 AM MDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP NEAR THE LARAMIE RANGE EARLY THIS AFTERNOON...AND SPREAD EAST THROUGH THE NEBRASKA PANHANDLE THIS AFTERNOON INTO EARLY THIS EVENING. WITH MOIST SOUTHERLY WINDS OVER THE PLAINS...SOME OF THE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL BLOW THROUGH THE REGION ON WEDNESDAY AFTERNOON AND EVENING...BRINGING WITH IT A CHANCE OF THUNDERSTORMS TO MOST AREAS. IT WILL ALSO BE WINDY WITH SOME GUSTS TO 40 MPH. THE WINDS WILL LINGER THROUGH WEDNESDAY NIGHT...AND INCREASE ON THURSDAY WITH WIDESPREAD GUSTS OF 45 TO 55 MPH POSSIBLE. FOR FRIDAY THROUGH MONDAY...THERE WILL BE A FEW LATE DAY THUNDERSTORMS AROUND EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The Cheyenne radar (KCYS), 117 km away, was scanning. The volume nearest the first event began at 23:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26824.